Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Contents of Volume 29, Number 1
HTML articles powered by AMS MathViewer
View front and back matter from the print issue

“Theoretical mathematics”: toward a cultural synthesis of mathematics and theoretical physics
Arthur Jaffe and Frank Quinn PDF
Bull. Amer. Math. Soc. 29 (1993), 1-13
On the passage from local to global in number theory
B. Mazur PDF
Bull. Amer. Math. Soc. 29 (1993), 14-50
Quasipositivity as an obstruction to sliceness
Lee Rudolph PDF
Bull. Amer. Math. Soc. 29 (1993), 51-59
A counterexample to Borsuk’s conjecture
Jeff Kahn and Gil Kalai PDF
Bull. Amer. Math. Soc. 29 (1993), 60-62
The genus-minimizing property of algebraic curves
P. B. Kronheimer PDF
Bull. Amer. Math. Soc. 29 (1993), 63-69
Average case complexity of linear multivariate problems
H. Woźniakowski PDF
Bull. Amer. Math. Soc. 29 (1993), 70-76
Adding handles to the helicoid
David Hoffman, Fu Sheng Wei and Hermann Karcher PDF
Bull. Amer. Math. Soc. 29 (1993), 77-84
Absence of Cantor spectrum for a class of Schrödinger operators
Norbert Riedel PDF
Bull. Amer. Math. Soc. 29 (1993), 85-87
Topological invariance of intersection lattices of arrangements in $\mathbf {CP}^2$
Tan Jiang and Stephen S.-T. Yau PDF
Bull. Amer. Math. Soc. 29 (1993), 88-93
A counterexample to the rigidity conjecture for rings
Raymond C. Heitmann PDF
Bull. Amer. Math. Soc. 29 (1993), 94-97

Book Reviews
Book reviews do not contain an abstract. You may download each review in this issue using the links below.

Submodular functions and optimization theory, by S. Fujishige.
Reviewer: Richard P. McLean and William W. Sharkey
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 98-104
Finite soluble groups, by Klaus Doerk and Trevor Hawkes.
Reviewer: Cheryl E. Praeger
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 104-106
Topics in non-commutative geometry, by Yuri I. Manin.
Reviewer: Ivan Penkov
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 106-111
Algorithmic algebraic number theory, by M. Pohst and H. Zassenhaus.
Reviewer: René Schoof
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 111-113
The cohomology of groups, by Leonard Evens.
Reviewer: Richard G. Swan
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 113-116
Mathematical analysis and numerical methods for science and technology, Volume 5. Evolution Problems 1, by translated from French by Alan Craig Robert Dautray and Jacques-Louis Lions.
Reviewer: Karen A. Ames
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 117-120
Topics in varieties of group representations, by Samuel M. Vovsi.
Reviewer: Peter M. Neumann
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 120-123
Geometry of reflecting rays and inverse problems, by V. M. Petkov and L. N. Stoyanov.
Reviewer: J. Sj"ostrand
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 124-125
Ergodic theorems for group actions, by Arkady Tempelman.
Reviewer: H. O. Georgii
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 126-130
Combinatorics of train tracks, by R. C. Penner with J. L. Harer.
Reviewer: W. Abikoff
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 130-136
The general theory of integration, by Ralph Henstock.
Reviewer: Robert G. Bartle
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 136-139
Multidimensional inverse scattering problems, by Alexander G. Ramm.
Reviewer: Reese T. Prosser
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 139-144
Symmetries and Laplacians: Introduction to harmonic analysis, group representations and applications, by David Gurarie.
Reviewer: Audrey Terras
Review information PDF
Bull. Amer. Math. Soc. 29 (1993), 144-149